MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G26830
Medical Device Problem Codes Off-Label Use (1494); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Before opening the device, a degradation of the sheath is noticed just after the tuohy-borst adapter.The plastic is broken and there is no junction anymore between the sheath and the adapter.The surgeon had experience so he still managed to perform the procedure with the same device.Device not kept but photos are available.Patient injury to be confirmed.Incident was not declared to the ansm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation the jpws-8.5-18 device of lot number c1541277 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review including ifu review: prior to distribution jpws-8.5-18 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Step 5.1 of d00055282 instructs the manufacturing team member (mtm) to ¿check security of the fittings¿.A review of the manufacturing records for jpws-8.5-18 of lot number c1541277 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1541277.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0098-1).Root cause review the failure mode could not be verified without further information or a visual image.A definitive root cause could not be determined from the available information and as the device was not returned for evaluation.A possible root cause could be attributed to transportation and/or device storage.Several attempts were made to obtain additional information regarding the failure of this device.However, no response has been received to date.The investigation will be updated in the future if any additional information is received.Summary the complaint is not confirmed as the failure mode could not be verified.According to the initial reporter, the device was not used on the patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8373254
Report Number3001845648-2019-00074
Device Sequence Number2010254
Product Code FGE
UDI-Device Identifier10827002268309
UDI-Public(01)10827002268309(17)210920(10)C1541277
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990130
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Model NumberG26830
Device Catalogue NumberJPWS-8.5-18
Device Lot NumberC1541277
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/25/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer02/01/2019
02/01/2019
02/01/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/27/2019
04/25/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1